Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 6, NWS Blacksburg, VA

May 17, 2018Roanoke County, City of Roanoke, City of Salem, Virginia

NWS Blacksburg, VA issued this flash flood warning at May 17, 2018, 7:02 PM EDT for Roanoke County, City of Roanoke, City of Salem, Virginia. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2018, 7:02 PM EDT (23:02 UTC)
Expired
May 18, 2018, 1:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Roanoke, VA, City of Salem, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 7:45 PM EDTFLASH FLOODRoanoke, VASIX ROADS IMPASSABLE AND CLOSED DUE TO FLASH FLOODING IN VARIOUS PARTS OF THE CITY
May 17, 8:00 PM EDTFLASH FLOOD4 Se Roanoke, VA1 TO 2 FEET OF WATER FLOWING ACROSS RT 116 UNDER THE BLUE RIDGE PARKWAY
May 17, 8:35 PM EDTFLASH FLOOD4 Sw Roanoke, VAWSET REPORTS MUD LICK CREEK IS OUT OF ITS BANKS AND FLOWING ACROSS HALEVAN ROAD. ROAD IS IMPASSABLE AND CLOSED.
May 17, 9:20 PM EDTFLASH FLOOD4 Sw Roanoke, VAMUD LICK CREEK FLOODING HALEVAN ROAD TO WHERE IT IS IMPASSABLE AND CLOSED
May 17, 9:20 PM EDTFLASH FLOOD4 Sw Roanoke, VAWSET REPORTS MUD LICK CREEK IS OUT OF ITS BANKS AND FLOWING ACROSS HALEVAN ROAD. ROAD IS IMPASSABLE AND CLOSED.
May 17, 10:27 PM EDTFLASH FLOOD4 Nnw Roanoke, VAI-581 SOUTHBOUND OFF RAMP EXIT 2N AT PETERS CREEK ROAD CLOSED DUE TO FLOODING.
May 18, 12:00 AM EDTFLOOD3 Wsw Roanoke, VAEDGEWOOD FLOODED AT BRANDON ROAD AND CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

354 
WGUS51 KRNK 172302
FFWRNK
VAC161-770-775-180500-
/O.NEW.KRNK.FF.W.0006.180517T2302Z-180518T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
702 PM EDT THU MAY 17 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Roanoke County in west central Virginia...
  The City of Salem in west central Virginia...
  The City of Roanoke in west central Virginia...

* Until 100 AM EDT Friday

* At 659 PM EDT, Doppler radar indicated a cluster of thunderstorms 
  producing very heavy rain moving northwest into Roanoke County. 
  Flash flooding is expected to begin shortly, since heavy rain in 
  an urban area that has received abundant rainfall during the past 
  24 hours will result in rapid runoff and water rises along area 
  streams and creeks, and in areas of poor drainage.

* Some locations that will experience flooding include...
  Roanoke...
  Salem...
  Vinton...
  Catawba...
  and Bent Mountain.

This includes The following Locations The Salem Fairgrounds and
Roanoke Regional Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3741 8006 3732 7986 3730 7984 3727 7986
      3723 7984 3721 7988 3716 7991 3714 7996
      3715 8000 3717 8001 3717 8003 3716 8009
      3712 8012 3711 8017 3723 8019 3730 8025
      3735 8026 3738 8020 3738 8015 3742 8007

$$

WERT
3 follow-up statements
149 
WGUS71 KRNK 180020
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
820 PM EDT THU MAY 17 2018

VAC161-770-775-180500-
/O.CON.KRNK.FF.W.0006.000000T0000Z-180518T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roanoke VA-City of Salem VA-City of Roanoke VA-
820 PM EDT THU MAY 17 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR 
ROANOKE ...THE CITY OF SALEM AND THE CITY OF ROANOKE...

At 818 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area, with additional storms moving in. from 
the south and east that will maintain a heavy rain threat through at 
least midnight. 

Flash flooding is expected to begin shortly, or has already begun. 
At 800 PM EDT, 1 to 2 feet of rapidly moving water was reported to 
be running over Route 116 under the Blue Ridge Parkway.

Some locations that will experience flooding include...
Roanoke...
Salem...
Vinton...
Catawba...
and Bent Mountain.

This includes The following Locations The Salem Fairgrounds and
Roanoke Regional Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3741 8006 3732 7986 3730 7984 3727 7986
      3723 7984 3721 7988 3716 7991 3714 7996
      3715 8000 3717 8001 3717 8003 3716 8009
      3712 8012 3711 8017 3723 8019 3730 8025
      3735 8026 3738 8020 3738 8015 3742 8007

$$

WERT
967 
WGUS71 KRNK 180121
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
921 PM EDT THU MAY 17 2018

VAC161-770-775-180500-
/O.CON.KRNK.FF.W.0006.000000T0000Z-180518T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roanoke VA-City of Salem VA-City of Roanoke VA-
921 PM EDT THU MAY 17 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR 
ROANOKE ...THE CITY OF SALEM AND THE CITY OF ROANOKE...

At 915 PM EDT, Doppler radar indicated thunderstorms producing 
torrential rain across the warned area. Up to three inches of rain 
has already fallen, and another one to three inches are expected 
before midnight. Flash flooding is expected to begin shortly across 
much of the county.

Some locations that will experience flooding include...
Roanoke...
Salem...
Vinton...
Catawba...
and Bent Mountain.

This includes The following Locations The Salem Fairgrounds and
Roanoke Regional Airport.
 
Additional heavy rainfall through midnight will result in rapid and 
pronounced water level increases in area streams and creeks, and on 
roadways - especially those in urban low lying areas of poor 
drainage.  Motorists are urged to not attempt to move into areas of 
high or moving water, and should stay home if possible until water 
levels abate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now! Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3741 8006 3732 7986 3730 7984 3727 7986
      3723 7984 3721 7988 3716 7991 3714 7996
      3715 8000 3717 8001 3717 8003 3716 8009
      3712 8012 3711 8017 3723 8019 3730 8025
      3735 8026 3738 8020 3738 8015 3742 8007

$$

WERT
740 
WGUS71 KRNK 180510
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
110 AM EDT FRI MAY 18 2018

VAC161-770-775-180513-
/O.EXP.KRNK.FF.W.0006.000000T0000Z-180518T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roanoke VA-City of Salem VA-City of Roanoke VA-
110 AM EDT FRI MAY 18 2018

...THE FLASH FLOOD WARNING FOR 
ROANOKE ...THE CITY OF SALEM AND THE CITY OF ROANOKE HAS EXPIRED...

However, the Flash Flood Warning has been replaced with a Flood 
Warning for the same area, including Roanoke City and Salem City, 
and Roanoke County until 7 AM EDT.

Roanoke City reports that at least two roads in the southwest part 
of the city remained closed because of high water. Small creeks and 
streams are receding, but some may remain at or above flood stage 
for a bit longer. In addition, significant rises have been noted on 
the Roanoke River at Roanoke and Niagara, but they remain below 
flood stage at these locations at this time.

Please continue to heed any remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3741 8006 3732 7986 3730 7984 3727 7986
      3723 7984 3721 7988 3716 7991 3714 7996
      3715 8000 3717 8001 3717 8003 3716 8009
      3712 8012 3711 8017 3723 8019 3730 8025
      3735 8026 3738 8020 3738 8015 3742 8007

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 17, 4:17 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 17, 4:17 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
417 PM EDT Thu May 17 2018

.SYNOPSIS...
A stationary frontal extends from central West Virginia into
central Virginia. Meanwhile, an area of low pressure was
lifting north lift north through the southern Appalachians.
Warm and humid conditions will continue into the weekend with
widespread and numerous showers and thunderstorms through Friday
becoming more scattered over the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 345 PM EDT Thursday...

Numerous to widespread showers will be common across the
forecast area through Friday. Synoptic pattern supports slow
moving deep convection with mean wind of 10 kts or less.
Main focus for heavy, and potentially excessive rainfall, will
reside along a stationary front vcnty of I-64, this front the
focus for persistent convergence. In addition, a pseudo-tropical
low will move north into the southern Appalachians tonight.
This feature, although becoming less discernable in the model
data with time, should track directly overhead providing dynamic
support in addition to a sustainable fetch of southeasterly low
level flow into the east side of the Appalachians.

Based on the combination of all aforementioned features, think
its prudent to blanket the entire forecast area with a flash
flood watch. Counties adjacent to the Blue Ridge and along the
frontal boundary will be most susceptible per the better
convergence and low level lift. However, tendency of convective
elements to drift away from the Blue Ridge makes it hard to
discount potential even for the piedmont, and especially for the
urban areas where a torrential downpour will quickly compromise
the drainage infrastructure.

With respect to temperatures, the abnormally humid conditions
will lead to well above normal minimum temperatures in the 60s
to even near 70 across the Piedmont, with high temperatures
mostly in the 70s mountains to the lower 80s Piedmont. Keep in
mind that normal low temperatures this time of year are in the
40s with highs in the 70s to near 80. Thus, the minimum
temperatures will be averaging 15-20 degrees above normal
through the weekend.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 330 PM EDT Thursday...

The item of focus for this portion of the forecast will be a slowly
northward moving upper level low across the Lower Ohio/Tennessee
River valleys and copious moisture that will be streaming north on
its east side. This moisture will be impacting our region with
moderate to heavy rain showers and some thunderstorms through
Saturday night. A Flash Flood Watch is in effect for the first half
of Friday night for entire region. As we progress into and through
this part of the forecast, where, and how much, precipitation falls,
and additional expected precipitation, will dictate where, and if,
any additional watches may be needed through Saturday night.

There will be a brief lull in the precipitation late Saturday night
into early Sunday morning as the upper low washes out and gets
caught up in the northern jet. In its wake will a brief period where
a shortwave ridge will be over the area, all the while an area of
low pressure begins to develop across the Central Plains states.

This low will begin to head eastward Sunday night. A return of
precipitation is expected as early as Sunday afternoon across
western sections of the region where surface heating, and a
beginnings of a return of low level moisture will coincide. Sunday
night, with the loss of daytime heat, precipitation coverage will
decline. However, scattered showers will still be possible in the
west, within the region of best moisture return and dynamics aloft
in advance of approaching low pressure.

Temperatures during this part of the forecast will start around five
degrees above normal for Saturday, but warm to around five to ten
degrees above normal on Sunday.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 130 PM EDT Thursday...

On Monday, an area of surface low pressure is expected to be heading
east through Indiana along a stationary front that extends into
Pennsylvania. The low's associated cold front will trail southwest
into eastern Texas, all while its parent upper low tracks through
the western Great Lakes region. High pressure will still be anchored
in the western Atlantic, east of the GA/FL. For our region, plenty
of moisture streaming north between the cold front and the high
pressure will be realized in form of at least a mostly cloudy sky
and an abundance of showers and some thunderstorms.

Monday night into Tuesday, the surface low is expected to have
reached KY/OH/WV with the stationary front over PA sinking south as
a backdoor cold front. The cold front associated with the surface
low is progged to stall and take on warm front characteristics from
roughly Missouri into Kansas. While there initially be a decrease in
coverage of precipitation across the region Monday night, most of
this decline will be due to loss of heating. Western sections of the
area, closer to the approaching low, will be the most likely to
continue to see some isolated to scattered showers, and few storms,
through the night. On Tuesday, coverage is expected to increase
again with the return of daytime heating, and increased dynamics as
the system draws closer.

Tuesday night night into Wednesday, look for the low to wash out,
but the back door cold front will continue to inch south through,
then south of the area, stalling over GA/SC by Thursday morning, and
remaining there into Friday. Behind the front, high pressure will
build into our region. The result for our region will be another
decrease in coverage Tuesday night with the loss of heating. On
Wednesday, scattered showers will be confined to primarily the
southern third of the area.  Wednesday night into Thursday, limited,
if any, precipitation is forecast for the area with the push of high
pressure into the area.

Temperatures during this portion of the forecast will average about
ten degrees above normal on Monday, and trend cooler each day. By
Thursday, temperatures will average around five degrees above
normal.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 345 PM EDT Thursday...

Generally marginal to poor aviation conditions will continue
through the TAF valid period as a pseudo-tropical area of low
pressure tracks north through the southeast states and into the
southern Appalachians and the eastern TN valley. The low
pressure area will combine with a stationary front across
central WV into central VA keeping widespread low clouds, areas
of fog, rain showers, and a few thunderstorms in the forecast
for the next several days. As the core of the remnant low
pressure area tracks north through the region tonight and early
Friday, that is when the best coverage of rainfall, lowest
ceilings, and lowest visibilities are expected overall. This
applies pretty much to the entire forecast area, however
ceilings and visibilities will tend to be lower across areas
west of the Blue Ridge and especially through the higher terrain
where ceilings and/or visibilities could be IFR through much of
the TAF valid period. Periods of MVFR to low end VFR will be
most likely across the Piedmont this evening before
deterioriating to IFR-LIFR across most of the region overnight
into Friday morning. A period of heavier rain showers during the
evening will likely evolve into light rain and fog with LIFR
ceilings and visibilities Friday morning before 12Z.

Winds are expected to be light southeast 3-5 mph through most of
the day veering more to light southwest overnight into early
Friday. Speeds remaining 5kts or less through most of the TAF
valid period. Mainly calm winds are expected overnight.

Medium confidence in ceilings and visibilities through the TAF
valid period. High confidence in wind speed, medium to high
confidence in wind direction through the TAF valid period. Low
to medium confidence on thunderstorm potential through the
period.

.Extended Aviation Discussion...

The pseudo-tropical low and the lingering frontal boundary will
begin to drift north of the CWA Friday and especially into the
weekend. This should bring about a slight decrease in rain
coverage Friday with activity trending more scattered and
diurnal in nature as we go into the weekend and high pressure
ridging is noted across the southeast states. However, still
feel that chances for showers/thunderstorms and associated
aviation issues will be greater than normal for this time of the
year, at least through Saturday with periods of sub-VFR
possible. Fog and low clouds will be common during the late
night and early morning hours as well. After more isolated
storms on Sunday, appears another weak cold front may bring
increasing coverage of showers and thunderstorms again on
Monday.

&&

.HYDROLOGY...
A Flash Flood Watch is in effect for the entire CWA through
Mid-Night Friday night.

The main concern through Friday will be for localized flash
flooding, as well as flooding on small creeks, streams, and
smaller rivers as a result of heavy tropical rain showers and
thunderstorms expected across the area.

Rainfall during the past few days has been spotty and highly
variable, but as low pressure passes overhead Friday, the
coverage is expected to increase. Flood Guidance suggests 2
inches or more of rain in less than 3 hrs may lead to flooding,
and if this sort of rainfall occurs in less than an hour, flash
flooding would be possible.

WPC is concerned about excessive rainfall, and especially for
those areas along a stationary near the Interstate 64 corridor.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Friday evening for VAZ007-009>020-
     022>024-032>035-043>047-058-059.
NC...Flash Flood Watch through Friday evening for NCZ001>006-
     018>020.
WV...Flash Flood Watch through Friday evening for WVZ042>044-507-
     508.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...DS
LONG TERM...DS
AVIATION...PM
HYDROLOGY...PM
Hazardous weather outlook, May 17, 3:20 PM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
320 PM EDT Thu May 17 2018

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-181930-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
320 PM EDT Thu May 17 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch through Friday.

Numerous showers and thunderstorms are expected tonight through
Friday as an area of low pressure moves north through the region.
Periods of heavy rainfall is expected with excessive runoff possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 17, 6:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT THU MAY 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     FLASH FLOOD      2 WNW STEWARTSVILLE     37.28N 79.84W
05/17/2018                   BEDFORD            VA   TRAINED SPOTTER

            2 FEET OF RAPIDLY FLOWING WATER OVER THE INTERSECTION OF
            HAZELWOOD TERRACE AND BEAGLE CLUB ROAD WITH SMALL DEBRIS
            FLOW AND SMALL TREE PUSHED INTO AND THROUGH ROADWAY. 4.32
            INCHES OF RAIN MEASURED SINCE 255 PM.

&&

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 4:13 AM EDTFlash Flood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more68 hr
May 17, 4:56 PM EDTFlash Flood WarningRNKHalifax5 hr
May 17, 6:08 PM EDTFlash Flood WarningRNKAppomattox, Bedford, Botetourt, Campbell, Craig, City of Lynchburg6 hr
May 17, 6:55 PM EDTAreal Flood AdvisoryRNKBuckingham6 hr

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.